Alert archive / Indiana / River Flood Warnings in 2008
River Flood Warning 70, NWS Northern Indiana
NWS Northern Indiana issued this river flood warning at Mar 3, 2008, 10:49 AM EST for Allen County, DeKalb County, Indiana; Defiance County, Ohio. It took effect at Mar 4, 2008, 10:00 PM EST. It was in force for 37 hr.
The area
The counties it named.
The facts
- Issued
- Mar 3, 2008, 10:49 AM EST (15:49 UTC)
- In effect from
- Mar 4, 2008, 10:00 PM EST
- Expired
- Mar 6, 2008, 11:29 AM EST
- In force
- 37 hr
- Issued by
- NWS Northern Indiana
- Flood severity
- Moderate
Counties Allen County, IN, DeKalb County, IN, Defiance County, OH
The radar
The Northern Indiana radar (KIWX), 71 km from the middle of the area, began a volume at 15:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point St. Joseph River (OH/IN) near Newville (NVLI3). The gauge peaked at 11.60 ft at Mar 5, 2008, 10:00 AM EST.
- Action stage
- 9 ft
- Minor stage
- 12 ft
- Moderate stage
- 14 ft
- Major stage
- 17 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 04178000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this river flood warning went out at Mar 3, 7:05 AM EST, 3 hours 44 minutes earlier.
Area forecast discussion, Mar 3, 7:05 AM EST, 3 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
705 AM EST MON MAR 3 2008
.AVIATION...
STRONG FORCING/LOW LEVEL CONVERGENCE ACROSS NRN INDIANA WITH KIND
VWP 925MB TO 75 KT AT 1140 UTC IN ADVANCE OF STRONG FRONTAL ZONE
PUSHING EWD TOWARD SITE. RAPID DECREASE OF CIGS TO IFR WITH
APPROACH OF RAIN SHIELD AND RAPID/DEEP SATURATION. SHALLOW FRONTAL
PASSAGE WITH SHARPLY VEERED/COLDER AIR IN SUBCLOUD REGION TO POSE
SIG RISK FOR MIXED/FROZEN PRECIP BEYOND 20 UTC AT KSBN. OWING TO
EXTREME SHALLOWNESS INVOF KFWA TO AFFORD GRTR RISK OF EXTENDED PD
OF FREEZING RAIN...WITH ICING POTENTIAL.
&&
.SHORT TERM...
STRONGLY FORCED PARCELS INVOF SFC FNTL WAVE MOVG NE ALONG ANAFRONT
TO WEST OF CWA THIS MORNING. FALL/RISE COUPLET INDICATIVE OF DECAY
WITH MUCH HIR PRES RISES BEHIND...AND SERVES TO REASON IT WOULD AS
IT BECOMES INCREASINGLY SHEARED OUT IN NRN STREAM AWAY FROM
DIGGING PRIMARY SRN CUTOFF THAT WILL BECOME SHIFT TO WINTER FOCUS
LATE IN SHORT TERM PD/CONTINUED INTO LONG TERM WITH EXTREMELY
ENERGIZED/MOIST SYSTEM TO TRACK NE FROM TX INTO OH VLY TUE. FOR
TODAY HOWEVER IN ADVANCE OF FNT...STILL STRONGLY FORCED PARCELS
REQUIRING LITTLE CAPE TO CONVECT. LATEST 09 UTC RUC SEEMS TO HAVE
BEST HANDLE ON MUCAPE COMPARED TO SPC MESOANALYSIS ACRS SRN IL/MO
AND RUC MAINTAINS MUCAPE AXIS INTO CWA 12-15 UTC. THIS COMBINED
WITH 75KTS 925 MB JET AXIS SAMPLED BY KILX VWP SHOULD PROVE
SUFFICIENT FOR AT LEAST ISOLD TSRA TO MAINTAIN THROUGH ENTIRE CWA
AM-MIDDAY W-E TIMING. RAISED TEMPS WELL ABOVE GUIDANCE GIVEN
STRONG THERMAL AXIS AHEAD OF FNTL ZONE AND SEVERAL DEGREES ABOVE
GUID ALREADY. SHARPLY VEERED FLOW WITH COLDER 1000-925MB AIR
BEHIND FRONT FOR MIXED ZR/IP POTENTIAL LATE AFTERNOON/EVENING.
EXPANDED WINTER STORM WATCH FURTHER WEST/NW WITH SOME APPREHENSION
OF SHALLOWNESS OF COLD AIR/DEGREE OF MOISTURE/SATURATION
INVOF FNTL ZONE. WITH THERMAL PROFILES IN FLUX/COORDINATION WITH
OFFICES ISSUING FIRST HEADLINES/WATCHES HELD OFF ON
WARNINGS FOR NOW...THOUGH HIGHEST PROBABILITY APPEARS FOR FAR SERN
ZONES TO RECEIVE GT ONE-QUARTER INCH ZR/POTENTIAL ICE STORM INTO
PD3.
&&
.LONG TERM...
TUESDAY THROUGH SUNDAY...A MAJOR WINTER WEATHER STORM WILL BE
UNDERWAY EARLY TUESDAY...WITH THE DEFORMATION ZONE TRANSLATING NORTH
OVER THE FORECAST AREA. THERE SHOULD BE A LITTLE BREAK IN THE
PRECIPITATION OVER MOST AREAS BEFORE THE DEFORMATION ZONE MOVES
OVER THE AREA DURING TUESDAY AFTERNOON. THE FORECAST THERMODYNAMIC
PROFILES FOR TUESDAY AFTERNOON WILL BE SIMILAR TO TONIGHT. AREAS
SOUTHEAST OF A LINE FROM WINAMAC TO SHIPSHEWANA WILL RECEIVE A
SECOND ROUND OF WINTRY MIX PRECIPITATION WHEREAS AREAS TO THE
NORTHWEST OF THIS LINE INCLUDING SOUTH BEND SHOULD RECEIVE MAINLY
JUST SNOW. MODEL SOUNDINGS AT FORT WAYNE SUGGEST A MIX OF FREEZING
RAIN AND SLEET. TO THE SOUTHEAST OF FORT WAYNE...THE COLD LAYER NEAR
THE GROUND WILL BE MORE SHALLOW...MORE CONDUCIVE FOR FREEZING RAIN
INSTEAD OF SLEET. HAVE LOWERED PRECIPITATION CHANCES IN THE NORTH
EARLY TUESDAY...BUT KEPT HIGH CHANCES DURING THE AFTERNOON. IT LOOKS
LIKE SURFACE TEMPERATURES THROUGH THE DAY OVER MOST OF THE AREA
SHOULD BE BELOW FREEZING WITH ACCUMULATING ICE AND SNOW LIKELY.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...FLOOD WATCH THROUGH TUESDAY MORNING FOR INZ003>009-012>018-020-
022>027-032>034.
WINTER STORM WATCH FROM THIS EVENING THROUGH WEDNESDAY MORNING
FOR INZ009-017-018-023>027-032>034.
WINTER STORM WATCH FROM THIS EVENING THROUGH WEDNESDAY MORNING
FOR INZ006>008-013>016-020-022.
MI...FLOOD WATCH THROUGH TUESDAY MORNING FOR MIZ077>081.
OH...FLOOD WATCH THROUGH TUESDAY MORNING FOR OHZ001-002-004-005-015-
016-024-025.
WINTER STORM WATCH FROM THIS EVENING THROUGH WEDNESDAY MORNING
FOR OHZ001-002-004-005-015-016-024-025.
LM...SMALL CRAFT ADVISORY UNTIL 7 PM EST TUESDAY FOR LMZ043-046.
&&
SHORT TERM...MURPHY
LONG TERM...SKIPPER
AVIATION...MURPHYHazardous weather outlook, Mar 3, 6:31 AM EST, 4 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 631 AM EST MON MAR 3 2008 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-041145- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 631 AM EST MON MAR 3 2008 /531 AM CST MON MAR 3 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT THE FLOOD POTENTIAL IS RELATIVELY HIGH TODAY AND TONIGHT AS MELTING SNOW COMBINES WITH RAINFALL TO CREATE EXCESS RUNOFF. RENEWED FLOODING OF RIVERS...CREEKS AND LOW LYING AREAS IS LIKELY. FREEZING RAIN MAY PRODUCE SIGNIFICANT ICE ACCUMULATION TONIGHT...ESPECIALLY SOUTHEAST OF A LINE FROM HARTFORD CITY TO OTTAWA. THE FREEZING RAIN WILL ALSO BE ACCOMPANIED BY SLEET. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A WINTRY MIX OF PRECIPITATION WILL CONTINUE THROUGH TUESDAY NIGHT. FREEZING RAIN AND SLEET ARE LIKELY OVER AREAS SOUTHEAST OF FORT WAYNE WITH SNOW ELSEWHERE. ACCUMULATIONS OF ICE MAY APPROACH OR EXCEED A QUARTER OF AN INCH. HEAVY ICE ACCUMULATION IS AGAIN POSSIBLE SOUTHEAST OF A LINE FROM HARTFORD CITY TO OTTAWA. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY FLOODING AND ICE JAMS...AS WELL AS ANY SNOWFALL REPORTS. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-041145- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 631 AM EST MON MAR 3 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT HAZARDOUS CONDITIONS FOR SMALL CRAFT WILL PERSIST TODAY AND TONIGHT AS SOUTH WINDS INCREASE TO AS HIGH AS 25 KNOTS AND WAVES BUILD TO 4 TO 7 FEET. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY HAZARDOUS CONDITIONS FOR SMALL CRAFT ARE POSSIBLE THROUGHOUT MUCH OF THIS TIME PERIOD. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/PROGRAMAREAS/MARINE/INDEX.PHP
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 3, 10:41 AM EST | River Flood Warning | IWX | Cass, Miami, Wabash | 25 hr |
| Mar 3, 10:41 AM EST | River Flood Warning | IWX | Fulton, Kosciusko, Marshall, Pulaski, Starke | 4 days |
| Mar 3, 10:41 AM EST | River Flood Warning | IWX | Carroll, Pulaski, White | 4 days |
| Mar 3, 4:54 PM EST | Snow Advisory | IWX | 32 hr | |
| Mar 3, 4:54 PM EST | Winter Storm Warning | IWX | Adams, Allen, Blackford, Cass, DeKalb, Elkhart and 15 more | 36 hr |
| Mar 3, 10:49 AM EST | River Flood Warning | IWX | Williams | 3 days |
| Mar 3, 10:49 AM EST | River Flood Warning | IWX | Defiance, Fulton, Williams | 6 days |
Nearby
River Flood Warnings in Indiana, 2008River Flood Warnings in Ohio, 2008Every river flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.